MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OptiCross 35; catheter, ultrasound, intravascular

BOSTON SCIENTIFIC CORPORATION OptiCross 35; catheter, ultrasound, intravascular
Model Number H7493932800350
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.The opticross 35 imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the ivus catheter became twisted and kinked while progressing forward with the motor drive unit turned on.The physician was able to remove the device.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection showed kinks in the telescope and imaging assemblies.Microscopic inspection showed a bend in the imaging window assembly.Media provided by the customer does not show evidence of the reported issue.
 
Event or Problem Description

Brand Name
OptiCross 35
Common Device Name
catheter, ultrasound, intravascular
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key19176849
Report Number2124215-2024-24877
Device Sequence Number6415240
Product Code OBJ
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200733
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model NumberH7493932800350
Device Catalogue NumberH7493932800350
Device Lot Number0032488453
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/19/2024
Not provided
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date07/08/2024
09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown